TITLE

MEIGE'S SYNDROME

AUTHOR(S)
Majdinasab, Nastaran; Keyhanifard, Majid; Yosefkhah, Mahyar; Bavarsad, Reza; Aleali, Armaghan Moravej
PUB. DATE
July 2010
SOURCE
Pakistan Journal of Medical Sciences;Jul2010, Vol. 26 Issue 3, p729
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
The Meige's syndrome is characterized by the presence of bilateral, symmetrical, dystonic cramp of face muscles or muscles of middle line of body, the respiratory muscles and muscles of throat. The etiology of Meige's syndrome is uncertain. A disorder of basal ganglia function along with perhaps neurotransmitter imbalance (dopamine and acetylcholine) is likely to be the mechanism involved in the causation of this disorder. It is a rare condition and only a limited number of cases have been reported in literature. However, many patients may remain undiscovered or misdiagnosed. Our aim is to introduce a case of 68 years old man who was referred to neurology department with chief complaint of oromandibular dystonia and dysphasia. He was treated successfully with Botulinum toxin.
ACCESSION #
54425102

 

Related Articles

  • Atorvastatin/simvastatin.  // Reactions Weekly;7/17/2010, Issue 1310, p12 

    The article describes the case of a 60-year-old man who developed muscle weakness while receiving simvastatin and atorvastatin for with hyperlipidaemia.

  • Antiretrovirals interaction.  // Reactions Weekly;2/19/2011, Issue 1339, p8 

    The article describes the case of a 47-year-old human immunodeficiency virus (HIV)-positive woman who had myopathy after taking zidovudine and emtricitabine/tenofovir disoproxil fumarate, and then rhabdomyolysis while taking an antiretroviral (ARV) regimen including raltegravir and...

  • Ultrasonographic features of an adductor longus tear: case report.  // Canadian Association of Radiologists Journal;Aug2001, Vol. 52 Issue 4, p252 

    Examines the ultrasonographic features of an adductor longus muscle tear. Case report of a 31 year old soccer player with adductor strain; Presence of hematoma associated with the muscle tear; Limitation of ultrasonography in detecting musculoskeletal cases.

  • Autoimmune statin-induced myopathy: a case report. Young, Jonathan B.; Ghobrial, Ibrahim I. // Journal of Community Hospital Internal Medicine Perspectives (JC;Sep2015, Vol. 5 Issue 4, p1 

    A 58-year-old woman with a history of statin use presented with a 4-month history of progressive weakness of both shoulders and thighs. Laboratory and electromyography testing confirmed the presence of generalized proximal myopathy and ruled out connective tissue disease, malignancy, or active...

  • Extraocular muscle cysticercosis mimicking as pseudotumor orbit: A clinical dilemma. Chaudhary, Vikas; Bano, Shahina; Parmar, Pranjali R.; Bidasaria, Nidhi; Bajaj, Seema // Neurology India;Nov/Dec2013, Vol. 61 Issue 6, p665 

    A letter to the editor about the case report of a 7-year-old female child with extraocular muscle cystercosis which is difficult to differentiate from orbital pseudotumor is presented.

  • Atorvastatin/simvastatin.  // Reactions Weekly;Mar2015, Vol. 1543 Issue 1, p37 

    The article presents a case study of a 63-year-old man who developed immune-mediated necrotising myopathy after receiving atorvastatin and simvastatin treatment for type 2 diabetes mellitus.

  • Modafinil.  // Reactions Weekly;Mar2015, Vol. 1543 Issue 1, p164 

    The article presents a case study of a 58-year-old man who developed worsening of cataplexy after receiving modafinil treatment for diurnal excessive sleepiness associated with apnoeas and sound snoring.

  • Clevudine.  // Reactions Weekly;5/8/2010, Issue 1300, p15 

    The article describes the clinical cases of two women who developed myopathy while receiving clevudine for hepatitis B virus (HBV) infection.

  • Atorvastatin.  // Reactions Weekly;Jul2014, Vol. 1508 Issue 1, p9 

    The article presents a case study of a 70-year-old woman who was diagnosed with autoimmune necrotic myopathy while being medicated with atorvastatin for hyperlipidaemia.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics